MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 CROSS CONNECTOR 24 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 CROSS CONNECTOR 24 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48133024
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to lengthen the patients' growing rod, the surgeon noted the end part of the xia 4.5 cross connector which connects to the rod was broken.The surgery was successfully completed using a new connector.No adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirmed that the returned cross connector was fractured.Device and complaint history records were reviewed for the reported lot number and no relevant manufacturing issues or similar complaints were identified.Per instruction for use: once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidate.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo.Adverse effects may necessitate reoperation or revision.No complication during initial surgery was reported.Patient did not fall post initial surgery.Bone quality of patient is unknown.Most probable cause of the reported event was determined to be fatigue on construct over time.

Brand Name
XIA TITANIUM 4.5 CROSS CONNECTOR 24 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8933346
Report Number0009617544-2019-00096
Device Sequence Number328957
Product Code NKB
UDI-Device Identifier04546540449283
UDI-Public04546540449283
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48133024
Device Lot Number115970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight25